Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What could be the cause of itching around the private part?

User rating for this question
Very Good
Answered by
Practicing since : 1964
Answered : 246 Questions
Question
My seven year old sons private area has been itching for several days now. It does not appear to be red or irritated but it is very obviously bothersome to him. All I have done thus far is put a little baby powder on him. My Dad recommended lotion. What could be the cause of this?
Posted Sun, 18 Nov 2012 in Skin Hair and Nails
 
 
Answered by Dr. Sumitra Kumar Mukherjee 31 minutes later
Dear XXXXXXX,
Thanks for writing to us.
The most common cause of itching around the private part is excessive sweat which is known as sebum. Putting baby powder will keep the area dry and help itching. Your description fits in that category since your son doesn't have a rash or any swelling. However, if it continues then
you should take him to his physician for an exam. Other issues like a fungal infection or eczema can give rise to a similar situation but there would be some obvious rash or swelling in place.
Let me know if I can address any more concerns.
Kindest regards
Dr.S.K.Mukherjee
Above answer was peer-reviewed by
 
Follow-up: What could be the cause of itching around the private part? 15 hours later
I took him to the Doctor this morning and it seems to be eczema. Do you have any reccomendations for treatment of this?
 
 
Answered by Dr. Sumitra Kumar Mukherjee 16 minutes later
Dear XXXXXXX
Thank you for contacting me.
For the eczema, my personal preference is Fucibet cream which needs to be applied
twice daily.
Kindest regards
Dr.S.K.Mukherjee
Above answer was peer-reviewed by
 
Follow-up: What could be the cause of itching around the private part? 4 hours later
Is that over the counter or perscription?
 
 
Answered by Dr. Sumitra Kumar Mukherjee 11 minutes later
Dear XXXXXXX,
I am sorry but you need a prescription for that. You may consult your doctor.
Kindest regards
Dr.S.K.Mukherjee

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor